Alert archive / Louisiana / Tornado Warnings in 2005

Tornado Warning 62, NWS New Orleans, LA

June 9, 2005East Baton Rouge Parish, Iberville Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Jun 9, 2005, 6:37 PM CDT for East Baton Rouge Parish, Iberville Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2005, 6:37 PM CDT (23:37 UTC)
Expired
Jun 9, 2005, 7:15 PM CDT
In force
38 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties East Baton Rouge Parish, LA, Iberville Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2005-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 689 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2005-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
689 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 092339
TORLIX
LAC033-047-100015-
/O.NEW.KLIX.TO.W.0062.050609T2337Z-050610T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
637 PM CDT THU JUN 9 2005

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITIES OF...BATON ROUGE   
  IBERVILLE PARISH IN SOUTHEAST LOUISIANA

* UNTIL 715 PM CDT

* AT 634 PM CDT...LAW ENFORCEMENT SPOTTED A TORNADO 11 MILES SOUTH   
  OF BATON ROUGE...OR ABOUT 7 MILES WEST OF GONZALES...MOVING        
  NORTH AT 15 MPH.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED 
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A 
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE 
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3029 9121 3028 9105 3039 9099 3048 9100
      3050 9117

$$

8

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jun 9, 3:41 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jun 9, 3:41 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
341 PM CDT THU JUN 9 2005

.DISCUSSION...ANOTHER DAY WITH LIGHT LOW LEVEL WINDS AND SLOW MOVING
SCATTERED THUNDERSTORMS. THAT WILL CHANGE THIS WEEKEND. SURFACE
RIDGE REMAINS FROM NORTH GEORGIA TO SOUTH LOUISIANA AND ASSOCIATED
SURFACE OF TS ARLENE CLOSE TO THE YUCATAN STRAITS. PRESSURE
GRADIENTS ACROSS SOUTHEAST GULF HAS INCREASED THE WIND FIELD. WITH
THE FORECAST TRACK FROM TPC IN PLAY...THE TIGHT PRESSURE GRADIENT
FIELD WILL BE THE STRONGEST NORTH AND NORTHEAST OF TS ARLENE.
ERGO...STRONG EAST WINDS WILL LIKELY PUSH WATER ALONG EAST AND
SOUTHEAST FACING SHORE LINES AND TIDAL LAKES STARTING AS EARLY AS
FRIDAY. WILL MENTION TIDES ABOVE NORMAL WITH CWF THIS AFTERNOON. IN
ADDITION...HAD TO UP RAIN CHANCES TO CATEGORICAL ACROSS THE
MISSISSIPPI COAST. THE FORWARD SPEED MAY CUT DOWN SOME PROBLEMS WITH
FLOODING...BUT FLOODING IS POSSIBLE OVER MS COAST. WILL UP MEAN AREAL
PRECIP ACROSS THE MISSISSIPPI UP TO 2 INCHES FOR A START FOR SATURDAY.
EXPECTING TS TO ACCELERATE NORTH DUE TO THE CIRCULATION AROUND THE HIGH
OVER THE CAROLINAS AND THE NEGATIVELY TILTED FROM WASHINGTON TO THE SOUTHERN
PLAINS. UNFORTUNATELY...WEAK FLOW ALOFT AND A COL IS EXPECTED TO SET
UP OVER THE CENTRAL GULF BY NEXT MID WEEK. RAIN CHANCE OUTSIDE OF
SATURDAY WILL BE NEAR NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  69  89  69  85 /  20  50  40  60
BTR  71  90  71  88 /  20  50  40  40
MSY  75  89  76  86 /  20  50  40  60
GPT  73  88  73  84 /  20  50  60  80

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.

&&
Hazardous weather outlook, Jun 9, 11:00 AM CDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT THU JUN 9 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-101200-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1100 AM CDT THU JUN 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA THIS
AFTERNOON. IN ADDITION TO FREQUENT LIGHTNING...A FEW OF THESE
STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS OF RAIN...GUSTY
WINDS AND SMALL HAIL. DUE TO VERY LIGHT WINDS IN THE LOWER AND
MIDDLE LAYERS OF THE ATMOSPHERE...THUNDERSTORMS THAT DO FORM WILL BE
NEARLY STATIONARY AND PERIODS OF HEAVY RAINFALL WILL CAUSE PONDING
ON ROADS AND LOW LYING AREAS. HOWEVER...ORGANIZED SEVERE
THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AND AGAIN MONDAY THROUGH
WEDNESDAY. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED
SATURDAY THROUGH EARLY SUNDAY...ESPECIALLY OVER THE MISSISSIPPI
COAST AND THE COASTAL SECTIONS OF SOUTHEAST LOUISIANA. ORGANIZED
SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH THE PERIOD ALTHOUGH A
FEW STORMS MAY BRIEFLY REACH SEVERE LEVELS.

.MARINE HAZARDS...WINDS AND SEAS ARE EXPECTED TO INCREASE BEGINNING
FRIDAY. SMALL CRAFT ADVISORY CONDITIONS MAY THEN DEVELOP BY FRIDAY
NIGHT AS TROPICAL STORM ARLENE ENTERS THE GULF OF MEXICO AND MOVES
NORTHWARD. STRONG WINDS AND BUILDING SEAS ASSOCIATED WITH THIS
SYSTEM MAY IMPACT THE COASTAL WATERS THROUGH EARLY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

18

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 3:59 PM CDTSevere Thunderstorm WarningLIXLivingston, Saint Helena46 min

Nearby

Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.